Can you support CaringBridge during our Spring giving campaign? Generous donors like you ensure that CaringBridge remains ad-free, private and protected.
Bill Tatomer Sr. Update
Aug 7, 2018 Latest post:
Aug 8, 2018
Last Tuesday, Bill Sr began having intense chest pains, so much so that he sought medical help Wednesday morning. It was not a heart attack however. In fact, the doc couldn’t discern what was wrong because all signs and tests were normal. The pains persisted in their frequency and intensity and once more, we visited the Heber doc Friday for more tests. No answers for the mystery pain. And by then Bill hadn’t slept for three nights. He began getting a little ‘spacey’ Friday, and Friday night he still couldn’t sleep despite painkillers and muscle relaxants. Saturday he was still in pain and suffering from exhaustion and sleep deprivation. We went back to Emergency and again all the tests were normal. He started getting quite delusional. By Sunday he was hallucinating and still in pain. Monday morning it was back to the doc to follow up on the Saturday emergency visit. But this time we got an answer for all the pain. I had noticed a blistered rash on his torso. Yes, Bill has shingles, hence all the pain before the rash even showed up. We immediately started an anti-shingles med, but Bill’s hallucinations escalated. Finally, Monday eve I took him back to Emergency where he spent another unfortunately sleepless night but at least he was being monitored by professional staff. Evidently there are several reasons for his mental state: the shingles virus is in his body; he has gone a week without healing sleep and he’s mentally and physically exhausted; the pain meds are exiting his body slowly and that is causing delusions; his bodily functions have slowed down. The docs can’t give him anything for sleep without extending the duration of the hallucinations. He is amiable and cooperating but he doesn’t know why. Right now he is sleeping peacefully, hopefully for an hour? More later. Thanks for kind and loving thoughts. Janis